MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.008.009
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e3: reporter is a j&j sales representative.H6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H6: photo investigation: the photographs provided were reviewed, however the provided evidence was not sufficient to confirm the reported event of misalignment.Functionality issues cannot be evaluated through a photo investigation.The overall complaint was unconfirmed as the photographs provided don¿t have any evidence to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part: 03.008.009.Lot no: 3101387.Release to warehouse date: 18 may, 2009.Manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on july 26, 2024, the targeting holes were not lining up with the nail.There was no patient involvement.This report is for one (1) aiming arm for ti cann hindfoot arthrodesis nail-ex.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Physical device investigation:: h3, h4, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.All the holes in the device were observed in normal conditions.No signs of heavy use were identified.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was not performed since the mating devices like the protection sleeve (03.008.002), threaded alignment pin (03.008.004), drill sleeve (03.010.069) y guide wire (357.399) were not returned.Therefore the complaint cannot be replicate.According to the surgical technique expert han.Expert hindfoot arthrodesis nail, the following steps must follow, to confirm the nail and screw position the following step.Insert the alignment pin into the aiming arm attach the aiming arm to the insertion handle.Orient the aiming arm so the letter ¿p¿, for posterior, can been seen on the insertion handle.Tighten the threaded alignment pin.Insert trocar combination insert the three-part trocar combination (protection sleeve, corresponding drill sleeve and trocar) through the most inferior hole of the aiming arm.Make a stab incision and insert the trocar to the bone.Remove the trocar.Verify nail insertion depth and location by inserting a 400 mm guide wire through the drill sleeve into the bone.Confirm guide wire position radiographically.This position will determine the final position of the most distal locking screw the overall complaint was not confirmed as the observed condition of the aim arm for ti cann hindfoot arthro nl would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr) part:03.008.009, lot:3101387, manufacturing site: werk hagendorf, supplier: na, release to warehouse date: 18 may 2009, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key20044258
Report Number8030965-2024-10269
Device Sequence Number12791518
Product Code FZX
UDI-Device Identifier10886982066886
UDI-Public(01)10886982066886(10)3101387
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.009
Device Lot Number3101387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK TI CANN HINDFOOT ARTHRODESIS NAIL-EX
Patient SexUnknown